GEORGETOWN, Ky. (LEX 18) — Fentanyl is still flooding the streets of Kentucky. The deadly drug is now taking on new forms to appeal to young people.
The latest trend has parents worried and law enforcement want to get the word out ahead of Halloween.
Recently, brightly colored fentanyl pills that resemble candy have been spotted across central Kentucky.
"I think it's crazy that they are making them look like skittles," said one concerned parent.
"Kids, I would say, if they don't know what it is it could become a problem," said another Scott County father.
This is exactly what parents are worried about with Halloween right around the corner.
The pills are about the same size as many popular Halloween candies. Ingesting just a few grams can cause a person to overdose in minutes.
Recovery Coach Corey Councill with the Georgetown Police Department explained that parents should start inspecting their kids candy for any suspicious packaging.
"It's just being aware of the situation making sure everything turns out okay," said Councill.
If you think you or your child has been exposed to fentanyl, call 9-1-1 immediately.
If you were able to administer Narcan, authorities should still be contacted to prevent another overdose.